Have you ever given the wrong insulin dose?
Yes, more than once 35% 306 Yes, just once 24% 210 No 33% 286 I'm not sure 6% 57
Have you ever given the wrong insulin dose?Poll dates: April 16 - 23, 2000
Total Votes: 859
Just under 60% of respondents report giving the wrong insulin dose at least once. More than a third report giving the wrong insulin dose more than once. Given that giving the wrong insulin dose is common, you should know what to do in case it happens to you.
If you give too little insulin, such as giving an evening dose in the morning, you can give additional insulin to make up the difference.
If you give too much insulin, such as giving a morning dose in the evening, don't panic. Determine how much extra insulin you've given and, based on that, determine how much extra food you need to eat to cover it. (If you need help figuring that out, call your Diabetes Team.) We've heard of parents making ice cream sundaes for kids who've been given the wrong dose. You can use the accident to enjoy a treat you don't have very often.
Be sure to test your blood sugar often until the extra dose will have worn off. For parents, this usually means a sleepless night, but as long as you're testing and eating to cover the extra insulin, you or your child will make it through.
|Return to the Top of This Page|
Last Updated: Wednesday March 16, 2005 16:36:32
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.